MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned dry in a cartridge case.There was residue on the lens surface.Visual inspection found no visible damage to the lens.(b)(4).No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -11.0/+1.5/172 (sphere/cylinder/axis) into the patient's right (od) eye upside down.This occurred on (b)(6) 2020.The lens was explanted.Attempts to obtain additional elevation have not been successful.
 
Additional Manufacturer Narrative
B5-additional information: on (b)(6) 2020 the lens was successfully exchanged with an alternate lens and the problem is resolved.Reportedly the lens was in "taco" configuration when it was deployed in the anterior chamber.During maneuvers to unfold, the lens flipped.The explanted lens had some pigment deposits and was slightly disfigured, necessitating an exchange.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10457364
Report Number2023826-2020-01867
Device Sequence Number14446804
Product Code QCB
UDI-Device Identifier00841542109161
UDI-Public00841542109161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/06/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR